New York, 2015Strong Wind in New York, April 4, 2015
April 4, 2015 · NWS OKX · 9 events in 9 counties and zones
Strong northwest winds occurred behind a cold front.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong northwest winds occurred behind a cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Apr 4, 6:44 AM EST, 2 hours 16 minutes earlier.
Area forecast discussion, Apr 4, 6:44 AM EST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
744 AM EDT SAT APR 4 2015
.SYNOPSIS...
A COLD FRONT ASSOCIATED WITH LOW PRESSURE TRACKING INTO THE GULF
OF MAINE SWEEPS ACROSS OUR REGION THIS MORNING. HIGH PRESSURE
BUILDS ACROSS THE AREA IN ITS WAKE. AS THE HIGH PRESSURE MOVES OFF
THE MID ATLANTIC COAST SUNDAY...A WARM FRONT MOVES NORTH OF THE AREA
THROUGH SUNDAY NIGHT. THIS FRONT WILL REMAIN NEAR THE REGION
THROUGH MUCH OF THE WEEK AS A SERIES OF LOW PRESSURE WAVES WILL
MOVE ALONG THIS BOUNDARY.
&&
.NEAR TERM /THROUGH TONIGHT/...
COLD FRONT HAS CLEARED EASTERN LONG ISLAND AND SE CT...WITH LOW
PRESSURE MOVING INTO THE GULF OF MAINE. ONLY A FEW LIGHT SHOWERS
REMAIN ACROSS EASTERN LONG ISLAND...AND THESE END SHORTLY.
SKIES WILL QUICKLY CLEAR FROM WEST TO EAST THIS MORNING BEHIND THE
FRONT. NW WINDS WILL INCREASE FROM PRESSURE GRADIENT BETWEEN
INTENSIFYING LOW AND BUILDING HIGH PRESSURE. COULD SEE A FEW PEAK
WIND GUSTS AROUND 40 KT...BUT OVERALL THINKING SUSTAINED WINDS AND
GUSTS WILL FALL SHORT OF WIND ADVISORY. WIND GUSTS WILL GENERALLY
BE IN THE 30 TO 35 KT RANGE FOR THE DAY...WITH SUSTAINED SPEEDS 20
TO 25 KT.
HIGH TEMPERATURES TODAY WILL BE IN THE LOWER 50S FOR MUCH OF THE
REGION. THESE TEMPERATURES WILL BE REACHED AROUND MIDDAY...LEVELING
OFF WITH COLD ADVECTION.
WINDS WILL QUICKLY DIMINISH THIS EVENING AS GRADIENT WEAKENS. HIGH
PRESSURE BUILDS TO THE SOUTH OVERNIGHT. TEMPERATURES WILL FALL
INTO THE MIDDLE AND UPPER 20S ACROSS THE INTERIOR WITH LOWER TO
MIDDLE 30S MOST ELSEWHERE.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
HIGH PRESSURE MOVES OFF THE MIDDLE ATLANTIC COAST AS A WARM FRONT
MOVES NORTH OF THE REGION THROUGH THE DAY. CLOUDS WILL INCREASE
WITH A CHANCE OF A FEW SHOWERS. HIGHEST CHANCE OF SHOWERS EXIST
ACROSS NORTHERN ZONES WITH SLIGHT CHANCE CLOSEST TO THE ATLANTIC
COAST. THE CHANCES OF SHOWERS SLOWLY DIMINISHES SUNDAY NIGHT.
THE FRONT WILL REMAIN NORTH OF THE AREA SUNDAY NIGHT INTO MONDAY
BEFORE MOVING SOUTH A BIT ON MONDAY NIGHT. HOWEVER...LATEST 00Z NWP
GUIDANCE GENERALLY KEEPS THE BOUNDARY OVER OR JUST TO THE NORTH OF
THE REGION MONDAY NIGHT. THE NAM SHIFTS THE BOUNDARY SOUTH OF LONG
ISLAND MONDAY NIGHT. WAVES OF LOW PRESSURE BEGIN TO DEVELOP OVER
THE OHIO VALLEY MONDAY NIGHT AND WILL MOVE ACROSS THIS BOUNDARY.
OVERALL...EXPECT CHANCES FOR RAIN TO INCREASE MONDAY NIGHT.
TEMPERATURES SHOULD AVERAGE SLIGHTLY ABOVE NORMAL SUNDAY THROUGH
MONDAY NIGHT.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
TUESDAY THROUGH THURSDAY...A SERIES OF WAVES DEVELOP ALONG THE
FRONT WHICH POTENTIALLY SHIFT IT SOUTH AS A COLD FRONT. TEMPS
SHOULD AVERAGE BELOW NORMAL WITH HIGHS MAINLY IN THE 40S AND LOWS
MAINLY IN THE 30S.
CHANCE OF WIDESPREAD LIQUID EQUIVALENT 1/2-3/4 INCH BOTH TUE AFTN-
NIGHT AND AGAIN WED AFTN-NIGHT. SOUNDING PROFILES ARE COLD ENOUGH
FOR SOME WET SNOW ACROSS THE NORTHERN INTERIOR AND HIGHER ELEVATIONS
BOTH TUE AND WED NIGHTS.
LATE THU-FRI...YET ANOTHER CHC OF RAIN IS POSSIBLE AS ANOTHER LOW
PRES SYS MOVES NE TOWARD THE REGION.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
COLD FRONT HAS CLEARED THE TERMINALS THIS MORNING.
MAINLY VFR TODAY WITH BRIEF MVFR CONDITIONS POSSIBLE AT KGON
BETWEEN 12Z AND 13Z. STRONG NW FLOW GENERALLY RIGHT OF 310
MAGNETIC. GUSTS 30-35 KT...BUT A FEW ISOLATED HIGHER GUSTS
POSSIBLE. WINDS START TO DIMINISH TOWARD EVENING AND THEN VEER
AROUND TO THE W/SW AT 10 KT OR LESS AFTER 22Z.
.OUTLOOK FOR 12Z SUN THROUGH WED...
.SUN...MAINLY VFR. W/SW WINDS G15-20KT.
.SUN NIGHT-MON...MAINLY VFR WITH ISOLATED SHOWERS.
.TUE-WED...MVFR CONDS AT TIMES IN POSSIBLE RAIN.
&&
.MARINE...
NW GALES ON ALL WATERS THROUGH THE DAY FOLLOWING A STRONG COLD
FRONTAL PASSAGE THIS MORNING ALONG WITH RAPIDLY DEEPENING LOW
PRESSURE HEADING UP INTO THE CANADIAN MARITIMES. HIGH PRESSURE
PASSES TO THE SOUTH TONIGHT WITH WINDS AND SEAS BRIEFLY SUBSIDING
BEFORE ANOTHER COLD FRONT APPROACHES ON SUN. SCA CONDITIONS ARE
LIKELY ON THE OCEAN WATERS SUN AFT/NIGHT IN A STRENGTHENING SW FLOW.
SUB-SCA CONDITIONS ARE THEN FORECAST MON INTO TUE WITH A FRONTAL
BOUNDARY IN CLOSE PROXIMITY AND LIGHT WINDS.
TUE NIGHT-WED...THE FRONTAL BOUNDARY SAGS SOUTH OF THE WATERS WITH
HIGH PRESSURE BUILDING TO THE NORTH. NE-E WINDS OF 15-25 KT WILL
DEVELOP WITH SEAS BUILDING TO 4-7 FT ACROSS THE ATLANTIC OCEAN
COASTAL WATERS WITH LONG PERIOD SWELLS.
&&
.HYDROLOGY...
DRY OR NO SIG PCPN SAT-MONDAY
TUE AFTN-NIGHT AND WED AFTN-NIGHT...CHANCE OF WIDESPREAD LIQUID
EQUIVALENT 1/2-3/4 INCH.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEB SITE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ330-335-338-
340-345-350-353-355.
&&
SYNOPSIS...DS
NEAR TERM...DS
SHORT TERM...DS
LONG TERM...GC
AVIATION...DW
MARINE...GC/DW
HYDROLOGY...GC/DSHazardous weather outlook, Apr 4, 5:29 AM EST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
629 AM EDT SAT APR 4 2015
CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-051030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
629 AM EDT SAT APR 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-051030-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
629 AM EDT SAT APR 4 2015
...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
Strong Wind, New York (Manhattan)
- When
- April 4, 9:00 AM EST to 1:00 PM EST
- Where
- New York (Manhattan) forecast zone
- Measured
- 30 kt (35 mph) measured sustained
- Property damage
- $10,000
- Reported by
- Mesonet
- Coordinates
- 40.774, -73.970 (the zone’s center; the record gives no point)
A mesonet station reported a sustained wind of 35 mph at 10:57 am.
Strong Wind, Southeast Suffolk
- When
- April 4, 9:00 AM EST to 12:00 PM EST
- Where
- Southeast Suffolk forecast zone
- Measured
- 29 kt (33 mph) measured sustained
- Property damage
- $10,000
- Reported by
- ASOS
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
The ASOS at Westhampton Gabreski Airport measured sustained winds of 33 mph at 10:53 am.
Strong Wind, Southern Queens
- When
- April 4, 10:00 AM EST to 1:00 PM EST
- Where
- Southern Queens forecast zone
- Measured
- 28 kt (32 mph) measured sustained
- Property damage
- $10,000
- Reported by
- ASOS
- Coordinates
- 40.658, -73.839 (the zone’s center; the record gives no point)
Sustained winds of 32 mph were reported at JFK International Airport at 11:51 am.
Strong Wind, Southwest Suffolk
- When
- April 4, 10:00 AM EST to 1:00 PM EST
- Where
- Southwest Suffolk forecast zone
- Measured
- 30 kt (35 mph) measured sustained
- Property damage
- $20,000
- Reported by
- Mesonet
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
The mesonet station at Point O' Woods on Fire Island reported a sustained wind of 35 mph at 11:35 am. At Islip MacArthur airport, a sustained wind of 32 mph was measured at 11:56 am.
Strong Wind, Richmond (Staten Is.)
- When
- April 4, 11:00 AM EST to 2:00 PM EST
- Where
- Richmond (Staten Is.) forecast zone
- Measured
- 29 kt (33 mph) measured sustained
- Property damage
- $10,000
- Reported by
- Mesonet
- Coordinates
- 40.583, -74.150 (the zone’s center; the record gives no point)
Near Bayonne, a mesonet station reported sustained winds of 33 mph at 12:59 pm.
Strong Wind, Southern Nassau
- When
- April 4, 12:00 PM EST to 3:00 PM EST
- Where
- Southern Nassau forecast zone
- Measured
- 30 kt (35 mph) measured sustained
- Property damage
- $10,000
- Reported by
- Mesonet
- Coordinates
- 40.732, -73.585 (the zone’s center; the record gives no point)
Sustained winds of 35 mph were measured at a mesonet station near Point Lookout at 1:24 pm.
Strong Wind, Northern Queens
- When
- April 4, 12:00 PM EST to 3:00 PM EST
- Where
- Northern Queens forecast zone
- Measured
- 27 kt (31 mph) measured sustained
- Property damage
- $10,000
- Reported by
- ASOS
- Coordinates
- 40.658, -73.839 (the zone’s center; the record gives no point)
Sustained winds of 31 mph were reported at LaGuardia Airport at 1:51 pm.
Strong Wind, Orange
- When
- April 4, 12:00 PM EST to 3:00 PM EST
- Where
- Orange forecast zone
- Measured
- 28 kt (32 mph) measured sustained
- Property damage
- $10,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.402, -74.306 (the zone’s center; the record gives no point)
At Stewart Field International Airport in Newburgh, the observer reported a sustained wind of 32 mph at 1:45 pm.
Strong Wind, Northeast Suffolk
- When
- April 4, 12:00 PM EST to 3:00 PM EST
- Where
- Northeast Suffolk forecast zone
- Measured
- 34 kt (39 mph) measured sustained
- Property damage
- $10,000
- Reported by
- Mesonet
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
The weather flow station near Plum Island reported sustained winds of 39 mph at 1:20 pm.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Massachusetts, April 4, 2015$139,000 · 54 kt wind · 10 events
- Strong Wind in Connecticut, April 4, 2015$40,000 · 2 events
- Strong Wind in Rhode Island, April 4, 2015$35,000 · 2 events
- Flooding in Indiana, April 4 to 27, 2015$23,000 · 8 events
- Strong Wind in Connecticut, April 4, 2015$25,000 · 1 event
- Wildfire in Wyoming, April 4, 20152 injured · $5,000 · 1 event
- Strong Wind in New Jersey, April 4, 2015$7,000 · 14 events
- Heavy Snow in Maine, April 4, 20153 events
- Avalanche and Frost and Freeze in Colorado, April 4, 20153 events
- Frost and Freeze in Utah, April 4, 20152 events
- Strong Wind in Pennsylvania, April 4, 2015$1,000 · 2 events
- High Wind in Texas, April 4, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 570921, 570926, 570919, 570925, 570923, 570918, 570920, 570922, 570924.